does using an acne medication, like proactive, ruin a spray tan?

Question: I use proactiv on my face and chest to treat my acne, and I am considering getting a spray tan. If I decide to do so, will my use of proactive ruin the spray tan or cause it to get blotchy?
Answer: My daughter used proactiv at some stage, and although she did not spray tan then, we noticed that the cleanser exfoliates the skin.
I also have a big grudge against proactiv as it also bleached big patches in my expensive towels before we figured out what caused it.
So, it has a double whammy, it not only exfoliates, it also has bleaching effect, in that case the answer is "definitely Yes".

If you would like to spray tan while using proactiv I suggest keeping a bottle of self tanning product on hand, and when you treat your face and chest with proactiv, give it a rinse with water, dry off, and then apply self tanner.
You might have to do it every day to counteract the exfoliating and bleaching effect of proactiv, but it should work.
Make sure you are using a self tanner with aloe vera in it, since that helps acne as well, and as natural as possible like SafeTan, as there are a lot of chemicals that might aggreviate acne.

Comments for does using an acne medication, like proactive, ruin a spray tan?

Average Rating starstarstarstarstar

Click here to add your own comments

Nov 19, 2009
Rating
starstarstarstarstar
thank you
by: Anonymous

I was really worried about that too

Jan 25, 2008
Rating
starstarstarstarstar
I was wondering about it too...
by: Melissa

I suspected that much but thanks for clarifying it for me.

Click here to add your own comments

Return to Spray Tan Questions..